itchy again. GAHHHHHHH.

On Friday, exactly two weeks after my final dose of Prednisone, and with the Prednisone side-effects nearly gone, the full-body itch returned. My entire skin hurts. I don’t know if you’ve ever noticed, but in large quantities the “itchy” sensation is actually a special kind of pain that makes you want to claw your skin off with your fingernails…

So I started back up on the hydroxyzine and have been so groggy for the last two days that I can scarcely move. Groggy and itchy and in terrible terrible pain from the Remodulin infusion site I started on Thursday.

Now it’s very early Sunday morning, still dark, and I woke up from the itchiness.

I have leftover Prednisone so just now I broke a tablet up and took about 5mg. Dr. Nguyen told me he thought the itch would return, and that I’d need to be on a steady low dose of Prednisone (10 mg) but oh how I was hoping that wouldn’t happen. But here we are.

Dreading the return of the Prednisone side effects. Dr. Nguyen said they wouldn’t be bad on a very low dose. We’ll see. I’ll try to get an appt with him Tuesday (he’s out of the office on Mondays) and get an official prescription for whatever dose of Prednisone he thinks might work. Until then I’ll take 5mg a day and hope it keeps the allergic reaction under control.

I had three good days between the diminution of the Prednisone side effects and the return of the itch. I made dinners for family, babysat children, and recorded an audiobook. (see below) Three good days at the top of the rollercoaster and now it looks like I’m heading downhill again.

I don’t know how much more of this I can take.

Category: Blog 2 comments »

2 Responses to “itchy again. GAHHHHHHH.”

  1. Kathy

    Kara, I’m so sorry to hear about this horrble reaction! It’s Tuesday now so I hope your doctor was responsive to your needs and can work with you to figure out some kind of balance. I love you so much and hate to hear about this reaction.

  2. Chrisentiae

    Get well soon *positive vibes* !


Leave a Reply



Back to top